Alert archive / Virginia / Wind Advisories in 2012

Wind Advisory 10, NWS Baltimore/Washington

October 30, 201222 counties in Virginia; 9 counties in Maryland; 8 counties in West Virginia

NWS Baltimore/Washington issued this wind advisory at Oct 30, 2012, 4:13 AM EDT for 22 counties in Virginia; 9 counties in Maryland; 8 counties in West Virginia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2012, 4:13 AM EDT (08:13 UTC)
Expired
Oct 30, 2012, 10:39 AM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington
All 39 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 50 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 504 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
504 m²/s²
0-3 km storm-relative helicity
1823 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WWUS71 KLWX 300813
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 AM EDT TUE OCT 30 2012



DCZ001-MDZ004>007-009>011-013-014-018-VAZ042-053-054-301615-
/O.CAN.KLWX.HW.W.0002.000000T0000Z-121031T0000Z/
/O.NEW.KLWX.WI.Y.0010.121030T0813Z-121030T1800Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CALVERT-LOUDOUN-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...LEESBURG...
FAIRFAX...ALEXANDRIA...FALLS CHURCH
413 AM EDT TUE OCT 30 2012

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING.

* WINDS...NORTHWEST WINDS OF 30 TO 35 MPH.

* IMPACTS...A PROLONGED AND SIGNIFICANT 24 HOUR HIGH WIND EVENT IS
  TAKING PLACE ACROSS THE AREA. COUPLED WITH HEAVY RAINS FROM
  SANDY...THESE WINDS WILL LEAD TO CONTINUED TREE DAMAGE.
  RESIDENTS...VISITORS...AND BUSINESSES ACROSS THE REGION SHOULD
  PLAN FOR WIDESPREAD POWER AND COMMUNICATION OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR EXTENDED POWER OUTAGES. IF YOU LIVE NEAR LARGE
TREES...REMAIN IN THE LOWER LEVEL OF YOUR HOME OR SEEK SHELTER
ELSEWHERE IF POSSIBLE.

REFRAIN FROM ANY UNNECESSARY TRAVEL AND STAY INDOORS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MDZ003-501-502-VAZ025>031-036>040-501-503-504-WVZ050>053-055-
501>506-301615-
/O.CAN.KLWX.HW.W.0002.000000T0000Z-121031T0000Z/
/O.NEW.KLWX.WI.Y.0010.121030T0813Z-121030T1800Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-NORTHERN FAUQUIER-
WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...WASHINGTON...WARRENTON...HIGHTOWN...MONTEREY...
MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...
FRANKLIN
413 AM EDT TUE OCT 30 2012

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS
  UP TO 50 MPH ALONG THE RIDGES.

* IMPACTS...A PROLONGED 24 HOUR HIGH WIND EVENT IS TAKING PLACE
  ACROSS THE AREA. COUPLED WITH HEAVY RAINS FROM SANDY...THE HIGH
  WINDS WILL LEAD TO CONTINUED TREE DAMAGE. RESIDENTS...VISITORS...
  AND BUSINESSES ACROSS THE REGION SHOULD PLAN FOR WIDESPREAD
  POWER AND COMMUNICATION OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR EXTENDED POWER OUTAGES. IF YOU LIVE NEAR LARGE
TREES...REMAIN IN THE LOWER LEVEL OF YOUR HOME OR SEEK SHELTER
ELSEWHERE IF POSSIBLE.

REFRAIN FROM ANY UNNECESSARY TRAVEL AND STAY INDOORS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MDZ016-017-VAZ050>052-055>057-502-300915-
/O.CAN.KLWX.HW.W.0002.000000T0000Z-121031T0000Z/
CHARLES-ST. MARYS-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-STAFFORD-SPOTSYLVANIA-
KING GEORGE-SOUTHERN FAUQUIER-
INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...CULPEPER...
MANASSAS...MANASSAS PARK...FREDERICKSBURG
413 AM EDT TUE OCT 30 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE HIGH WIND WARNING.



$$
1 follow-up statement
714 
WWUS71 KLWX 301439
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1039 AM EDT TUE OCT 30 2012


DCZ001-MDZ003>007-009>011-013-014-018-501-502-VAZ025>031-036>040-
042-053-054-501-503-504-WVZ050>053-055-501>506-301545-
/O.CAN.KLWX.WI.Y.0010.000000T0000Z-121030T1800Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CALVERT-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-
FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-
NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-
MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY...
MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...
FRANKLIN
1039 AM EDT TUE OCT 30 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:04 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 30, 3:04 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 AM EDT TUE OCT 30 2012

.SYNOPSIS...

POST TROPICAL CYCLONE SANDY WAS CENTERED NEAR HARRISBURG PENNSYLVANIA.
THIS LARGE STORM WILL CONTINUE TO BRING SIGNIFICANT IMPACTS TO THE
ENTIRE REGION THROUGH MIDWEEK. CONDITIONS WILL IMPROVE DURING THE
SECOND HALF OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

03Z SFC ANYLS MAY HV THE LOWEST CENTRAL PRES I HV EVER ANLYZD. SEE
RERBWI WHICH WOULD MAKE THINK I'M RIGHT TO THINK THAT.

REMNANT SANDY STORM REMAINS A FORCE CAPABLE OF PRODUCING SVRL
INCHES MORE OF LIQUID PCPN E OF THE MTNS...SNOW AT THE HIGHER
ELEVS. WINDS HV BEGUN TO DIMINISH.

SANDY WILL PRODUCE SIGNIFICANT IMPACTS ACROSS THE MID-ATLANTIC
REGION. FOR A CONCISE SUMMARY OF THREATS AND THEIR IMPACTS PLEASE
SEE THE LATEST SPECIAL WEATHER STATEMENT ON SANDY...SPSLWX. THERE
IS A LINK TO THIS IN BIG RED LETTERS AT THE TOP OF OUR WEBPAGE...
WEATHER.GOV/LWX.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
POST TROPICAL SANDY WILL REMAIN OVER PENNSYLVANIA TUESDAY NIGHT
BEFORE TRACKING INTO THE EASTERN GREAT LAKES WEDNESDAY. THE LOW WILL
CONTINUE TO SLOWLY WEAKEN DURING THIS TIME...BUT IT WILL REMAIN
WINDY DUE TO A STRONG PRESSURE GRADIENT. WIND GUSTS AROUND 30 TO 40
MPH ARE POSSIBLE...ESPECIALLY TUESDAY EVENING.

A DOWNSLOPING FLOW WILL ALLOW FOR DRIER CONDITIONS ACROSS MOST
AREAS. A FEW SHOWERS CANNOT BE RULED OUT...ESPECIALLY TUESDAY NIGHT
BUT ANY ADDITIONAL RAINFALL TOTALS WILL BE LIGHT. HOWEVER...UPSLOPE
SNOW IS EXPECTED TO CONTINUE FOR LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 AM
WEDNESDAY FOR THESE AREAS. ADDITIONAL SNOW ACCUMULATION IS EXPECTED
LATER WEDNESDAY MORNING AND AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AN UPPER-LEVEL TROUGH WILL REMAIN OVER THE REGION THROUGH THURSDAY
NIGHT. UPSLOPE SNOW SHOWERS ARE POSSIBLE ALONG AND WEST OF THE
ALLEGHENY FRONT. MOST OTHER LOCATIONS WILL TURN OUT DRY AND CHILLY.

HIGH PRESSURE WILL RETURN BUILD OVERHEAD DURING THE WEEKEND BEFORE A
COLD FRONT POSSIBLY IMPACTS THE AREA EARLY NEXT WEEK.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SANDY HAS MOVED INLAND TO SOUTH CENTRAL PENNSYLVANIA. SIGNIFICANT
IMPACT FROM RAIN/WIND IS EXPECTED THROUGH THEN. WIND GUSTS ABV 40
KT WILL REMAIN POSSIBLE TODAY. CIGS HAVE MAINLY BEEN MVFR MOST
LIKELY GIVEN THE AMOUNT OF WIND...BUT VSBYS HAVE BROUGHT IFR
CONDITIONS IN MODERATE-HEAVY RAIN BANDS AND THIS WILL CONTINUE
INTO TUESDAY. WNDS MAY ABATE SOMEWHAT AS CENTER OF THE LOW NEARS
TERMINALS TWD DAWN.

CONDITIONS WILL SLOWLY IMPROVE TUESDAY NIGHT AND VFR CONDITIONS ARE
EXPECTED FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK.

&&

.MARINE...

WINDS HV BEGUN TO LESSEN ON THE WATERS. HRCN FORCE WIND WRNG HAS
BEEN REDUCED TO GALE AND STORM, WINDS REACHING/EXCEEDING SCA
CRITERIA WILL CONTINUE ACROSS THE MARINE AREA THROUGH AT LEAST
WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF
THE WATERS THURSDAY AND FRIDAY. HIGH PRESSURE WILL BUILD OVERHEAD
DURING THE WEEKEND.

&&

.HYDROLOGY...
RAINFALL TOTALS AROUND 6 TO 10 INCHES ARE EXPECTED IN THE I-270
CORRIDOR INTO THE BALTIMORE METROPOLITAN AREA. RAINFALL TOTALS
AROUND 5 TO 10 INCHES ARE EXPECTED IN THE WASHINGTON METROPOLITAN
AREA...LOWER SOUTHERN MARYLAND...AND THE EASTERN PANHANDLE OF WEST
VIRGINIA. THREE TO SIX INCHES OF RAIN ARE EXPECTED ACROSS THE
VIRGINIA PIEDMONT WITH ONE TO THREE INCHES LIKELY ACROSS THE
CENTRAL SHENANDOAH VALLEY INTO CENTRAL VIRGINIA.

RAINFALL RATES AROUND ONE INCH PER HOUR ARE EXPECTED IN THE
HEAVIEST BANDS OF RAIN. HEAVY RAIN OVER AN ALREADY SATURATED
GROUND SUPPORTS THE POTENTIAL FOR FLOODING...ESPECIALLY IN URBAN
AREAS AND LOCATIONS WHERE FALLEN LEAVIES /OR PERHAPS OTHER WIND
DRIVEN DEBRIS/ MAY CLOG DRAINAGE SYSTEMS. THESE FACTORS ALSO APPLY
FOR LONGER-DURATION STREAM FLOODING...WHICH IS LIKELY TO BE
SIGNIFICANT AND LENGTHY... EVEN ON STREAMS THAT ARE USUALLY FAST
TO RISE AND FALL.

THE URBAN AND SMALL STREAM FLOOD THREAT WILL CONTINUE THROUGH
TONIGHT INTO TUESDAY.

RIVER FLOODING IS EXPECTED BEGINNING LATE THIS EVENING AND LASTING
THROUGH MUCH OF THE WEEK AHEAD. THE WORST CONDITIONS ARE EXPECTED
ALONG THE MAINSTEM POTOMAC WHERE MAJOR FLOODING IS EXPECTED
WEDNESDAY INTO THURSDAY. MAJOR FLOODING IS ALSO FORECASTED TUESDAY
AND TUESDAY NIGHT ALONG THE CONOCOCHEAGUE CREEK NEAR FAIRVIEW...THE
OPEQUON CREEK NEAR MARTINSBURG...THE ANTIETAM CREEK NEAR SHARPSBURG
AND THE GOOSE CREEK NEAR LEESBURG.

IF EVERYTHING PLAYS OUT AS FORECAST...THE CREST MAY NOT GET DOWN TO
LITTLE FALLS UNTIL THURSDAY.

&&

.TIDES/COASTAL FLOODING...

THE BALTIMORE HYDROGRAPH MAY BE THE MOST AMAZING HYDROGRAPH I'VE
EVER SEEN - WATERS LVLS JUMPED LK A ROCKET IN A 4 HR PD. ANNAPOLIS
DID THE SAME. THE PRVS SHIFT (PARA BLO) ANTICIPATED THIS
OCCURRING.

ONCE CYCLONE MOVES A BIT FURTHER INLAND...WNDS WL BECOME SLY.
XPCTG POSITIVE TIDAL ANOMOLIES TO RESUME ONCE THAT HPPNS. THIS WL
FOCUS ON THE TUE AM AND TUE PM TIDE CYCLES. LTST GDNC SUGGESTING
WATER WL EFFECTIVELY PILE INTO THE UPR REACHES /BALT HARBOR NWD ON
THE BAY..INVOF INSIDE THE BELTWAY FOR THE PTMC/. HV INCRSD NUMBERS
THERE...TO 2 TO 4 FT...AND WL BE KEEPING DEPARTURES ARND 2 FT
ELSW.

THE UPR TIDAL PTMC POTENTIALLY CUD BE AFFECTED BY FRESHWATER
FLOODING AS WELL BY LT WED OR ELY THU.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
     COASTAL FLOOD WARNING UNTIL 8 AM EDT WEDNESDAY FOR DCZ001.
MD...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
     009>011-013-014-016>018-501-502.
     BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR MDZ501.
     COASTAL FLOOD WARNING UNTIL 8 AM EDT WEDNESDAY FOR MDZ007-011-
     013-014-016>018.
VA...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ025>031-
     036>040-042-050>057-501>504.
     BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR VAZ503-504.
     COASTAL FLOOD WARNING UNTIL 8 AM EDT WEDNESDAY FOR VAZ052>055-
     057.
     BLIZZARD WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR VAZ025>027-
     029-036>040.
WV...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR WVZ050>053-
     055-501>506.
     BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR WVZ501-503-505-
     506.
     BLIZZARD WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ055-502.
MARINE...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ530>533-
     538>542.
     GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ534>537-543.

&&

UPDATE...WOODY!
PRVS...HTS/BJL/BPP
Hazardous weather outlook, Oct 30, 3:07 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 AM EDT TUE OCT 30 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
311030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
307 AM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING
HAZARDS...

HIGH WIND WARNING.
COASTAL FLOOD WARNING.
GALE WARNING FOR THE PORTIONS OF THE CHESAPEAKE BAY AND LOWER
TIDAL POTOMAC RIVER. STORM WARNING FOR PORTIONS OF THE CHESAPEAKE BAY.

DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE
SPECIAL WEATHER STATEMENT HEADER /WWUS81/.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING
HAZARDS...

RIVER FLOOD WARNINGS.
COASTAL FLOOD WARNING.
SMALL CRAFT ADVISORY WEDNESDAY THROUGH THURSDAY NIGHT.

DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE
SPECIAL WEATHER STATEMENT HEADER /WWUS81/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-311030-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
307 AM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING
HAZARDS...

HIGH WIND WARNING.
FLOOD WARNINGS.
BLIZZARD WARNING FOR PORTIONS OF THE BLUE RIDGE MOUNTAINS AND
POTOMAC HIGHLANDS.

DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE
SPECIAL WEATHER STATEMENT HEADER /WWUS81/.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING
HAZARDS...

RIVER FLOOD WARNINGS.

DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE
SPECIAL WEATHER STATEMENT HEADER /WWUS81/.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE REPORT SNOW TOTALS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Oct 30, 12:27 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1227 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     NON-TSTM WND GST 4 NW WINTERGREEN        37.92N  78.95W
10/30/2012  M65 MPH          NELSON             VA   MESONET

&&

EVENT NUMBER LWX1201456

HTS
Local storm report, Oct 30, 12:28 AM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     NON-TSTM WND GST 1 ESE LAYTONSVILLE      39.20N  77.13W
10/30/2012  M63 MPH          MONTGOMERY         MD   MESONET

&&

EVENT NUMBER LWX1201457

HTS
Local storm report, Oct 30, 12:30 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1230 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     NON-TSTM WND GST CLARKSBURG              39.24N  77.28W
10/30/2012  M58 MPH          MONTGOMERY         MD   MESONET

&&

EVENT NUMBER LWX1201458

HTS
Local storm report, Oct 30, 1:49 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     NON-TSTM WND GST 2 ENE PETERSVILLE       39.36N  77.58W
10/30/2012  M61 MPH          FREDERICK          MD   MESONET

&&

EVENT NUMBER LWX1201459

HTS
Local storm report, Oct 30, 2:02 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
202 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLOOD            2 SW BEALETON           38.55N  77.79W
10/30/2012                   FAUQUIER           VA   DEPT OF HIGHWAYS

            REMINGTON RD REMAINS CLOSED NEAR LUCKY HILL RD DUE TO
            FLOODING

&&

EVENT NUMBER LWX1201460

JRK
Local storm report, Oct 30, 2:09 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
209 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     FLOOD            2 NNW MOUNT CLIFTON     38.80N  78.72W
10/30/2012                   SHENANDOAH         VA   DEPT OF HIGHWAYS

            CROOKED RUN RD REMAINS CLOSED DUE TO FLOODING. SEVERAL
            OTHER ROADS IN THE COUNTY REMAIN CLOSED.

&&

EVENT NUMBER LWX1201461

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:36 AM EDTGale WarningLWX11 hr
Oct 30, 2:36 AM EDTStorm WarningLWX8 hr
Oct 30, 6:23 AM EDTAreal Flood WarningLWXFauquier, King George, Prince William, Stafford, City of Fredericksburg, City of Manassas and 1 more12 hr
Oct 30, 9:40 AM EDTRiver Flood WarningLWXShenandoah, Warren5 hr
Oct 30, 1:29 PM EDTSmall Craft AdvisoryLWX24 hr
Oct 29, 9:26 PM EDTRiver Flood WarningLWXAllegany6 hr
Oct 29, 9:54 PM EDTAreal Flood WarningLWXAllegany17 hr
Oct 29, 10:08 PM EDTRiver Flood WarningLWXAllegany6 hr
Oct 30, 6:13 AM EDTAreal Flood WarningLWXCharles, Prince George's, Saint Mary's24 hr

Nearby

Wind Advisories in Virginia, 2012Wind Advisories in Maryland, 2012Wind Advisories in West Virginia, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.